Posted by Lori N
on November 21, 2000 at 10:55:14:
In Reply to: I am Addicted to VicodinES, but really do need it for my pain posted by Bernard on November 21, 2000 at 09:54:21:
Our situations mirror each other. I have had 3 major back surgery's in 2.5 years. The last one being 4 months ago. I am now in the reduction phase of the meds, but, I am still in pain!!. I don't know what to do either. I have gone down to 500mil from the ES, it is a tough transition. I have experienced severe withdrawl symptoms. Shaking, freezing, projectile vomiting and a host of others. I will be seeing my neurosurgeon on Monday and we are going to have a chat about all of this. The pills call us. The real stinker is, is that we are in pain, we are not taking this stuff to "get high". There are no answers. I too just don't know what to do. After I see my neuro, I will post to you to let you know what he said. God Bless to you, let me know what, if any, remedies have you tried, and can you take Nansaids ie alieve. Lori N
: I have been taking VicodinES on a daily basis for several years now. I realize that it isnt helping my pain very much anymore, and have had three surgeries to correct my pain. None have worked, and the Vicodin is the only thing that seems to help. I can't take Ibuprophen or any of the other non addictive pain relievers because my system wont tolerate them, they make me violently ill. I really think I need a higher dosage of the Hydrocodone, but not the acetemophenomen because I hear it damages the liver. I think its really sad that people who need this drug for real pain, have trouble getting it because others use it to get "high" on. I realize that I am addicted to it, yet I have no other alternative besides living in even more pain. I have tried so many other meds, Celebrex, Vioxx, they ALL make me violently ill. I am also allergic to aspirin. I have read some of these messages, and my addiction seems mild to some of these people in here. This one guy claimed he takes 40 to 50 pills a day, and frankly i dont see how that is possible. I would think that would kill him. I generally take 5 vicodinES a day, but on my prescription bottle it says i can take one or two tablets every 3 hours, now if I did that I would run out long before it could be refilled. The whole thing has me really confused and I am not sure what to do anymore. I do know the drug has made me depressed, but is it the drug? or is it the constant pain I deal with? Perhaps the drug is all that has helped me to keep my sanity in the first place. If there is anyone else in a similar perdiciment with some positive advise please post it.